Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2015, 6:43 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2015, 6:43 PM CDT (23:43 UTC)
- Expired
- May 3, 2015, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Winnebago County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 161 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:20 PM CDT | HAIL 1 | 7 W Northwood, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS53 KDMX 032343
SVRDMX
IAC189-195-040030-
/O.NEW.KDMX.SV.W.0014.150503T2343Z-150504T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 730 PM CDT
* AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
LAKE MILLS...OR 11 MILES NORTHWEST OF FOREST CITY...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MILLS...RICE LAKE...THOMPSON...LELAND...RAKE...JOICE...
SCARVILLE...HOGSBACK WILDLIFE AREA...RICE LAKE STATE PARK AND LAKE
MILLS MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 215 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4331 9352 4326 9379 4348 9397 4349 9397
4350 9389 4350 9324
TIME...MOT...LOC 2343Z 290DEG 24KT 4340 9375
HAIL...1.00IN
WIND...60MPH
$$
DONAVON3 follow-up statements
859
WWUS53 KDMX 040011
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SUN MAY 3 2015
IAC189-195-040030-
/O.CON.KDMX.SV.W.0014.000000T0000Z-150504T0030Z/
WINNEBAGO IA-WORTH IA-
711 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WINNEBAGO AND NORTHWESTERN WORTH COUNTIES...
AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF RICE LAKE...OR 7 MILES NORTHEAST OF FOREST CITY...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE MILLS...RICE LAKE...THOMPSON...LELAND...RAKE...JOICE...
SCARVILLE...HOGSBACK WILDLIFE AREA...RICE LAKE STATE PARK AND LAKE
MILLS MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 215 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4331 9352 4326 9379 4348 9397 4349 9397
4350 9389 4350 9324
TIME...MOT...LOC 0011Z 291DEG 22KT 4334 9355
HAIL...1.00IN
WIND...60MPH
$$
DONAVON315 WWUS53 KDMX 040018 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 718 PM CDT SUN MAY 3 2015 IAC189-195-040030- /O.CON.KDMX.SV.W.0014.000000T0000Z-150504T0030Z/ WINNEBAGO IA-WORTH IA- 718 PM CDT SUN MAY 3 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN WINNEBAGO AND NORTHWESTERN WORTH COUNTIES... AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF RICE LAKE...OR 10 MILES NORTHEAST OF FOREST CITY...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LAKE MILLS...RICE LAKE...LELAND...JOICE...RICE LAKE STATE PARK AND LAKE MILLS MUNICIPAL AIRPORT. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 215 AND 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4331 9352 4326 9379 4340 9363 4350 9324 TIME...MOT...LOC 0018Z 290DEG 24KT 4331 9345 HAIL...<.75IN WIND...60MPH $$ DONAVON
827
WWUS53 KDMX 040029
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT SUN MAY 3 2015
IAC189-195-040039-
/O.EXP.KDMX.SV.W.0014.000000T0000Z-150504T0030Z/
WINNEBAGO IA-WORTH IA-
729 PM CDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO AND
NORTHWESTERN WORTH COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4331 9352 4326 9379 4340 9363 4350 9324
TIME...MOT...LOC 0028Z 290DEG 24KT 4331 9345
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:45 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 3, 3:45 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN MAY 3 2015 .SHORT TERM /TONIGHT/... ISSUED AT 345 PM CDT SUN MAY 3 2015 A MUCH MORE ACTIVE PATTERN FOR THE UPCOMING WEEK WILL MAKE THE WEATHER MORE INTERESTING IN BOTH THE NEAR AND EXTENDED FUTURE. WARM SECTOR HAS SPREAD ACROSS THE STATE TODAY WITH COLD FRONT APPROACHING NORTHERN IOWA THIS AFTERNOON. INSTABILITY HAS INCREASED RAPIDLY DURING THE DAY WITH MLCAPES OF 1500-2000J/KG ACROSS MUCH OF WESTERN IOWA. STILL SLIGHTLY CAP BUT THIS HAS BEEN ERODING AS TEMPERATURES HAVE RISEN IN THE LOW TO MID 80S. HOWEVER...ANTICIPATE INITIAL CONVECTIVE DEVELOPMENT NEAR THE FRONT TO BE IN MN AND FAR SE SD CLOSER TO THE SHORTWAVE AND COOLER AIR ALOFT. SOUNDINGS HAVE A SOMEWHAT INVERTED V DISPLAY WITH HIGH LCL AND LFCS BUT FAIRLY DECENT EFFECTIVE BULK SHEAR VALUES OF 30-45KTS. WITH THESE PARAMETER... GENERALLY ANTICIPATE LARGE HAIL AND DAMAGING WINDS WITH THESE STORMS AS THE MOVE INTO NORTHERN IOWA THIS EVENING. THE LINE WILL LIKELY EXTEND WESTWARD ACROSS THE STATE ALONG THE BOUNDARY TOWARD WEAK SURFACE LOW IN FAR EASTERN NEBRASKA. THE COMPLEX OF STORMS WILL SINK SOUTHWARD OVERNIGHT WITH THE FRONT AND ANTICIPATE THE STORMS TO WEAKEN WITH TIME...LIKELY AS OUTFLOW SURGES OUT AHEAD OF THE SYSTEM. TEMPERATURES WILL REMAIN QUITE WARM AHEAD OF THE BOUNDARY OVERNIGHT WITH READINGS NEAR 60 BUT A DECENT COOL PUSH FARTHER NORTH AND POSSIBLE CLEARING NEAR DAYBREAK SHOULD ALLOW VALUES TO THE UPPER 40S. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 345 PM CDT SUN MAY 3 2015 ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE WEEK WITH MAIN CONCERN FOR SEVERE WEATHER POTENTIAL AND HEAVY RAIN MONDAY INTO MONDAY NIGHT. MODELS ARE IN FAIR AGREEMENT THROUGH TOMORROW NIGHT AND LEANED TOWARD A BLEND OF THE ECMWF/NAM AND THEN SLIGHTLY MORE WEIGHT TOWARDS THE ECMWF THROUGH THE REST OF THE WEEK. MONDAY INTO WEDNESDAY...BOUNDARY LAYS UP ALONG THE INTERSTATE 80 TO HIGHWAY 30 CORRIDOR TOMORROW MORNING AND THE FORECAST AREA LOOKS TO REMAIN BETWEEN SHORTWAVES WITH THE SHORTWAVE TONIGHT EXITING EASTERN IOWA BY 12Z. SOME LINGERING STORMS ARE POSSIBLE PRIOR TO 15Z...BUT THE 03.12Z SPCWRF KEEPS THE FORECAST AREA DRY UNTIL THE LATE AFTERNOON. A SECOND SHORTWAVE QUICKLY PUSHES INTO WESTERN IOWA MONDAY AFTERNOON AND SPAWNS THUNDERSTORMS IN SOUTHWEST IOWA BY AS EARLY AS 18Z. QUESTIONABLE WHETHER SURFACE BASED INSTABILITY RECOVERS ENOUGH PRIOR TO THE SHORTWAVE ENTERING THE FORECAST AREA BY MONDAY AFTERNOON...BUT ENOUGH ELEVATED CAPE AND STRONG 0-6KM SHEAR PRESENT TO SUSTAIN SOME UPDRAFTS. PLUS...THERE IS CERTAINLY ENOUGH LARGE SCALE FORCING WITH THE SHORTWAVE AND THE LOW TO MID-LEVEL LAPSE RATES ARE CONDITIONALLY UNSTABLE OVER SOUTHERN IOWA MONDAY AFTERNOON. EXPECTING MAIN CONCERN FOR HAIL TOMORROW AFTERNOON INTO EVENING WRT TO SEVERE THREAT. OTHER CONCERN IS LOCALLY HEAVY RAIN. PRECIPITABLE WATER VALUES RANGE RISE INTO THE 1.0 TO 1.5 INCH WHICH IS STILL IN THE 75 PERCENTILE FOR PW CLIMATOLOGY FOR MAY. STRONG CONVERGENCE AND MOISTURE TRANSPORT INCREASE MONDAY NIGHT AND DECENT WARM LAYER CLOUD DEPTHS TO SUPPORT EFFICIENT RAIN PRODUCERS. INCREASED QPF TOMORROW INTO TOMORROW NIGHT. SURFACE BOUNDARY SURGES NORTHWARD DURING THE EVENING MONDAY AND KEEPS THE BEST THUNDERSTORM POTENTIAL FOCUSED OVER NORTHERN PORTIONS OF THE FORECAST AREA PAST 06Z TUESDAY THROUGH 18Z TUESDAY. NAM AND ECMWF FURTHER NORTH PLACING THE BOUNDARY ALONG OR NORTH OF HIGHWAY 20 BY TUESDAY AFTERNOON AND HAVE LOW CONFIDENCE WITH STORM POTENTIAL SOUTH OF THIS LINE AFTER 18Z TUESDAY. HENCE...LOWERED POPS DURING THIS TIME. ALSO...CONTINUED TO GO DRY TUESDAY NIGHT INTO WEDNESDAY WITH STRONG SUBSIDENCE IN PLACE ACROSS CENTRAL IOWA. ECMWF/NAM SLOWER AND FURTHER WEST WITH 500MB TROUGH AND SURFACE LOW ENTERING IOWA WEDNESDAY THAN THE GFS. THINKING FORECAST AREA WILL BE DRY THROUGH AT LEAST 18Z WEDNESDAY WITH LACK OF ANY SIGNIFICANT FORCING AND MOISTURE UNTIL LATER IN THE DAY WEDNESDAY. CUT BACK ON POPS AND WENT COMPLETELY DRY GENERALLY EAST OF INTERSTATE 35 12-18Z WEDNESDAY. THURSDAY THROUGH SUNDAY...COLD FRONT AND SURFACE LOW TRACK ACROSS THE STATE BY THURSDAY PROVIDING ADDITIONAL THUNDERSTORM CHANCES DURING THIS TIME. LOOKS EARLY ENOUGH IN THE DAY TO LIMIT SEVERE POTENTIAL WITH THE LACK OF ANY SIGNIFICANT INSTABILITY. LATE IN THE WEEK...DIFFICULT TO TIME ANY SHORTWAVE TO PASS THROUGH THE STATE OVER THE WEEK...BUT AT LEAST MUCH OF THE AREA LOOKS POTENTIALLY DRIER BY SATURDAY. && .AVIATION...03/18Z ISSUED AT 1233 PM CDT SUN MAY 3 2015 VFR CONDITIONS WILL PERSIST THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL PUSH INTO IOWA TONIGHT WITH SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS NEAR THE FRONT THIS EVENING IN NORTHERN IOWA WITH THE STORMS PROGRESSING SOUTHEAST OVERNIGHT. THE STORMS WILL AFFECT ALL TAF SITES BEFORE THE PRECIPITATION BEGINS TO DISSIPATE AND MOVE EAST BY MONDAY MORNING. SURFACE WINDS WILL BE SOUTHERLY TODAY AND VARIABLE NEAR THE FRONT. NORTHEAST WINDS ARE EXPECTED IN MOST LOCATIONS BY TOMORROW MORNING ON THE BACKSIDE OF THE BOUNDARY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...PODRAZIK AVIATION...COGIL
Hazardous weather outlook, May 3, 3:59 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT SUN MAY 3 2015 IAZ004>007-015>017-023>028-042100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST THROUGH THIS EVENING WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES ARE FORECAST MONDAY AFTERNOON INTO MONDAY NIGHT...WITH A LOW POTENTIAL FOR SEVERE WEATHER. LOCALLY HEAVY RAIN IS POSSIBLE BY MONDAY EVENING INTO TUESDAY MORNING. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN AT TIMES THROUGHOUT THE WEEK. IAZ057>062-070>075-081>086-092>097-042100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS LOW...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY INTO MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK. IAZ033>039-044>050-042100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS LOW...BUT AN ISOLATED OR TWO SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MARGINAL RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY INTO MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK. KLP
In the hours before
Special weather statement, May 3, 5:57 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 557 PM CDT SUN MAY 3 2015 IAZ004>006-015-016-023-024-033-034-040100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY 557 PM CDT SUN MAY 3 2015 ...STRONG WINDS POSSIBLE THIS EVENING... STRONG SURFACE WINDS BEHIND A FRONTAL BOUNDARY WILL BE PUSHING INTO NORTHWEST IOWA THIS EVENING. BE PREPARED NOT ONLY FOR STRONG THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN...LARGE HAIL TO THE SIZE OF QUARTERS OR LARGER AND STRONG WINDS FROM STORMS BUT ALSO FOR STRONG WINDS BEHIND THE COLD FRONT. WINDS BEHIND THE FRONT WILL SWITCH TO THE NORTH OR NORTHEAST AND INCREASE TO 30 TO 40 MPH WITH GUSTS OF 45 MPH AT TIMES. FAB
Local storm report, May 3, 6:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 ENE RINGSTED 43.33N 94.40W
05/03/2015 M1.00 INCH KOSSUTH IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1 INCH HAIL
COVERING MOST OF THE GROUND
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:33 AM CDT | Special Weather Statement | DMX | Audubon, Cass | 42 min |
| May 3, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 49 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 48 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.